MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, PEEK CORKSCREW FT; SCREW, FIXATION, BONE

ARTHREX, INC. SUTURE ANCHOR, PEEK CORKSCREW FT; SCREW, FIXATION, BONE
Model Number SUTURE ANCHOR, PEEK CORKSCREW FT
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Swelling (2091); Reaction (2414)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The parts remain in patient.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by a patient through the arthrex website that the patient had undergone tendon repair gluten medius surgery using arthrex anchors in (b)(6) 2017 (specific (b)(6) 2017 date not provided in the initial report).The patient indicated that the surgeon had used suture anchor (4.5 mm 2 ft) and corkscrew fiber wire (14 mm).(specific arthrex product numbers were not provided in the initial report).The patient states the surgeon believes that the patient is having an allergic reaction to the suture material anchored in the bones.Patient is requesting material composition information to be used for possible testing for hypersensitivity/allergies.Patient also states that pain and inflammation have continued.Additional information obtained 9/16/19: patient has provided the operative report which contained the implant information.The patient had received three implants of the same part and lot number during the 2017 procedure.The parts were ar-1927psf-45, corkscrew suture anchors, lot 10113577.Patient states she has been in post operative pain that never went away.Patient participated in over one year of physical therapy so the mobility is there but still limited and painful.Patient has localized stiffness and painful swelling of the hip area even without exercise.The pain and stiffness limited greatly her mobility and prevented her from doing more than 20 minutes of aerobic exercise (easy walking, swimming, climbing stairs).Prolonged sitting greater than 1 hours increases these symptoms.Patient has tried physiotherapy, physical exercise, strengthening exercise, nsaid (in oral form, patches and cream (nsaid and use of muscle relaxants) as well as pressure point therapy (acupuncture).No cultures have been taken to date by any physician.

Brand Name
SUTURE ANCHOR, PEEK CORKSCREW FT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9178714
Report Number1220246-2019-01343
Device Sequence Number418955
Product Code HWC
UDI-Device Identifier00888867023666
UDI-Public00888867023666
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberSUTURE ANCHOR, PEEK CORKSCREW FT
Device Catalogue NumberAR-1927PSF-45
Device Lot Number10113577
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;